Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at May 9, 2010, 3:34 AM EDT for 72 counties in Georgia. It took effect at May 9, 2010, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2010, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 9, 2010, 1:00 PM EDT
- Expired
- May 9, 2010, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 72 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS82 KFFC 090734 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 AM EDT SUN MAY 9 2010 GAZ066>072-078>083-089>096-102>110-100000- /O.UPG.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/ /O.NEW.KFFC.FW.W.0023.100509T1700Z-100510T0000Z/ TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR- 334 AM EDT SUN MAY 9 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW 20 TO 25 PERCENT RELATIVE HUMIDITY AND 10 TO 15 MPH NORTH WINDS... TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ022>025-027-033>039-044>062-073>076-084>086-097-098-111>113- 100000- /O.NEW.KFFC.FW.W.0023.100509T1700Z-100510T0000Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS- TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- 334 AM EDT SUN MAY 9 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW 20 TO 25 PERCENT RELATIVE HUMIDITY AND 10 TO 15 MPH NORTH WINDS... TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
1 follow-up statement
252 WWUS82 KFFC 092354 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 PM EDT SUN MAY 9 2010 GAZ022>025-027-033>039-044>062-066>076-078>086-089>098-102>113- 100100- /O.EXP.KFFC.FW.W.0023.000000T0000Z-100510T0000Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 754 PM EDT SUN MAY 9 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING THAT IS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL GEORGIA WILL BE ALLOWED TO EXPIRE AT 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES TONIGHT AND RED FLAG CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 9, 3:26 AM EDT, 8 minutes earlier.
Area forecast discussion, May 9, 3:26 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 AM EDT SUN MAY 9 2010 .SHORT TERM /TODAY THROUGH TUESDAY/... SURFACE HIGH PRESSURE CENTERED OVER THE MID MS VALLEY REGION WILL CONTINUE TO ADVECT A COOLER/DRIER AIR MASS OVER THE REGION TODAY. NO PRECIP CHANCES THROUGH TONIGHT WITH ONLY A FEW HIGH CLOUDS STREAMING ACROSS FROM WEST TO EAST AT TIMES. MODELS IN FAIR AGREEMENT WITH A LOW PRESSURE SYSTEM DEEPENING OVER THE SOUTHERN PLAINS TONIGHT AND PUSHING THE SURFACE RIDGE EASTWARD. THIS ESTABLISHES A MOIST SOUTHERLY WIND FLOW OVER THE STATE ON MONDAY. OROGRAPHIC LIFT AND A SERIES OF WEAK DISTURBANCES TRAVERSING THE TN VALLEY REGION WILL WARRANT MENTIONING A LOW CHANCE OF SHOWERS IN THE MOUNTAINS MONDAY AND TUESDAY. LACK OF INSTABILITIES AND MID LEVEL CAPPING SUGGEST NO MENTION OF THUNDER FOR NOW. AMPLE SUNSHINE AND DRIER AIR MASS SUGGEST LEANING TOWARD THE WARMER MAV GUIDANCE FOR HIGHS TODAY AND COOLER GUIDANCE FOR LOWS TONIGHT. TOOK A MAV AND MET BLEND FOR REMAINING PERIODS WITH A GRADUAL WARM-UP INTO THE 80S BY TUESDAY. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE AFOREMENTIONED PLAINS LOW TRACKS NE TO THE GREAT LAKES REGION AND WEAKENS THROUGH MID WEEK WHILE HIGH PRESSURE REASSERTS ITSELF OVER THE STATE...RESULTING IN WARM/DRY CONDITIONS FOR WEDNESDAY AND THURSDAY. A WEAKENING FRONTAL BOUNDARY WILL SAG INTO THE TN VALLEY BY LATE FRIDAY...THEN SLOWLY DROP INTO NORTH GA ON SATURDAY. THIS COUPLED WITH 1000-1800 CAPES AND -4 TO -6 LI'S WILL WARRANT THE MENTION OF ISOLATED THUNDERSTORMS FOR AT LEAST THE NORTHERN HALF OF THE FORECAST AREA ON FRIDAY...THEN ALL ZONES ON SATURDAY. MID LEVEL CAPPING AND VERY LITTLE SUPPORT ALOFT SHOULD HOLD CONVECTION DOWN BELOW SEVERE LIMITS. EXPECTING MAINLY PULSE TYPE STORMS...WITH THE GREATER THREAT DURING DAYTIME HEATING. OTHERWISE...EXPECT HIGH TEMPERATURES TO FLIRT WITH THE LOWER 90S FOR BOTH THURSDAY AND FRIDAY AFTERNOONS...THEN SLIGHTLY COOLER IN SATURDAY WITH BETTER COVERAGE OF AFTERNOON CLOUDS AND CONVECTION. && .FIRE WEATHER... A MUCH DRIER AIR MASS WILL CONTINUE TO SPREAD IN OVER THE REGION TODAY. THIS COUPLED WITH AMPLE SUNSHINE WILL RESULT IN AFTERNOON RH VALUES DIPPING AT OR BELOW 25% FOR 4 HOURS OR MORE FOR PARTS OF NORTH GA AND MUCH OF CENTRAL GA. THIS COUPLED WITH LOW FUEL MOISTURE HAS WARRANTED POSTING A RED FLAG WARNING FOR MUCH OF THE AREA TODAY. SOUTHERLY WINDS WILL INCREASE AREA MOISTURE ON MONDAY... AND THEREFORE PREVENT THE DANGEROUSLY LOW RH THREAT FOR MONDAY AFTERNOON AND THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 47 73 54 78 / 0 0 10 10 10 ATLANTA 71 49 73 58 77 / 0 0 10 10 10 BLAIRSVILLE 66 42 68 52 72 / 10 5 20 30 20 CARTERSVILLE 70 43 74 55 80 / 10 5 20 10 10 COLUMBUS 76 52 79 62 83 / 0 0 5 10 10 GAINESVILLE 70 49 72 55 74 / 10 5 10 20 10 MACON 76 47 80 56 84 / 0 0 5 10 10 ROME 71 45 75 56 82 / 10 5 20 10 10 PEACHTREE CITY 71 41 76 54 80 / 0 0 10 10 10 VIDALIA 78 54 80 61 84 / 0 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CLARKE...CLAYTON... COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL... HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. && 39
Hazardous weather outlook, May 8, 8:21 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 821 PM EDT SAT MAY 8 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 821 PM EDT SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT OVER SOUTH GEORGIA WILL CONTINUE TO MOVE EAST OVERNIGHT...AS HIGH PRESSURE BUILDS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL GEORGIA SUNDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:44 PM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 59 hr |
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.